Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey! I'm 23... I have mild/moderate acne.. but I let it control my life. :( It's really sad. I went to the derm 2 weeks ago and she gave me doxycycline...to take twice a day.. Its been 2 weeks and my skin is as bad as its ever been! Are intial breakouts normal for doxy? I'm going to try to stick with it for a few more weeks hoping it just takes time..? Thanks for any help!!!!!!!!!!!!!

Share this post


Link to post
Share on other sites

Good, for me. I used to have moderate acne when I hit puberty so this is the first drug my derm gave me. I took it for 5 years on and off and it gave me that perfect complexion that everyone sought after during that time even though my skin was still oily. You can say I have huge success with it but resistance soon caught up and I can't use it anymore now and acne has thus blown up though its under control again with birth control.

Antibiotics don't cause initial breakouts because they kill the bacteria directly as opposed to other drugs. Breakouts take weeks to form so those breakouts are definitely not caused by doxy. Antibiotics are the fastest of all acne drugs to start seeing results. It took me about a month to start seeing results when I first took mine and 4 months before I got completely clear. Different people have different results and it can vary from 2 weeks to actually six months so I say stick to it. If you don't see results within 3 months, then you can dump it.

Share this post


Link to post
Share on other sites

Moving this to the Prescription Medicaitn Forum - you'll probably get more responses there.

Good luck with the doxy!

Share this post


Link to post
Share on other sites

Thanks for the input...but see thats where i am so confused!! I hear from some people that you may get an initial breakout... even from my derm..they said you may experience an initial breakout...but then I hear that it isn't supposed to.. but that MUST be what it is because my skin has NEVER been this bad and its been 15 days on the Doxy.. I guess I'm just questioning myself on if i should stick with it or not cuz this is sooooooo hard to be broken out like this! :( Thanks!

Share this post


Link to post
Share on other sites
Thanks for the input...but see thats where i am so confused!! I hear from some people that you may get an initial breakout... even from my derm..they said you may experience an initial breakout...but then I hear that it isn't supposed to.. but that MUST be what it is because my skin has NEVER been this bad and its been 15 days on the Doxy.. I guess I'm just questioning myself on if i should stick with it or not cuz this is sooooooo hard to be broken out like this! :( Thanks!

Share this post


Link to post
Share on other sites

I took doxycycline a few years ago and it worked amazingly, so much so I thought I would stop taking it. That was my mistake because it came back worse.

It will take around 6 months until you're getting a consistent result from antibiotics. As mentioned you may get an early improvement, then it will seem like your skin is going worse. That's when you have to be strong and keep it up. A lot of people who have had success from antibiotics have probably left the forum lol.

Doxycycline and minocycline are the best two.

Share this post


Link to post
Share on other sites

thanks....

its been almost 3 weeks now and i think the breakout i got when i initially started it is beginning to clear..... the only thing now hanging around pretty much is a bunch of tiny bumps all over my cheeks and forehead..they arent even really red, more skin colored. . any ideas on what this might be?? ive also been using clindamycin gel for the past 3 weeks... could it be a reaction from that??? thanks!

Share this post


Link to post
Share on other sites

when i first started doxycycline, i was taking 1/day. This worked only slightly. I then had it increased to 2X / day, and my acne worsened (while I was on vacation no less!!). Luckily, when I returned home about 2 weeks later, my acne drastically improved. I then started using hydroquinone 4% to fade the acne scars. I _am_ afraid about later on. I.e., about discontinuing the use of the antibiotic. I'm pretty sure it will be really bad when that happens, but for now, I'm enjoying my very very clear skin. I don't even need powder anymore (which is great).

One thing that's great is when i do finally stop, my doctor can do cortisone injections in the cysts and gives me a shot of Vitamin B12 and Vitamin C for the inflamation.

Your bumps could be from being in the sun a lot? have you been? also, you might want to try exfoliating 2X a week and putting raw honey as a mask after exfoliating to calm down your skin and also kill off any excess bacteria.

thanks....

its been almost 3 weeks now and i think the breakout i got when i initially started it is beginning to clear..... the only thing now hanging around pretty much is a bunch of tiny bumps all over my cheeks and forehead..they arent even really red, more skin colored. . any ideas on what this might be?? ive also been using clindamycin gel for the past 3 weeks... could it be a reaction from that??? thanks!

Share this post


Link to post
Share on other sites

Skin-wise, Doxy worked pretty well for me, while I was on it.. but had no real long-term effects. I took one long course, then a year or two later had to go on another course (not like accutane, which seems to actually 'cure' acne..).

Body-wise, it was pretty terrible... by the end of the second course i had developed IBS (irritable bowel syndrome), and the gastroenterologist and the derm both agreed it was from the antibiotic.

Its definately worth a try, as there aren't as many side effects as accutane, and derms usually like you to try that first anyway, before trying accutane.

BUT take probiotics / aloe vera juice while you're on it, to keep the digestive bacteria going.. especially if your predisposed to digestive problems.

Good luck! :)

Share this post


Link to post
Share on other sites

hey

i was on doxycycline for well over 6 months and it didn't work for me.

prior to that i had been on minocin and erythromycin.

mind you, it sounds like your dose is higher. i was on 50mg a day, wheras now i'm back on minocycline at 200mg a day and it's working.

Share this post


Link to post
Share on other sites

"Its definately worth a try, as there aren't as many side effects as accutane, and derms usually like you to try that first anyway, before trying accutane. "

why do you think doctors try antibiotics before accutane? if accutane was so fabulous everyone would be on it.

it DOES have more serious side effects than that of antibiotics, most importantly mental side-effects - hence why it is so carefully prescribed. You can also get "bowel inflammation" from accutane, too.

Share this post


Link to post
Share on other sites

Doxycycline is effective antibiotic for acne. However, if you feel that medication is not working for you, talk to your doctor. Also, do you use any other remedies? Doxycycline is usually used as “adjunctive therapyâ€. Tonga’s suggestion is noteworthy.

Share this post


Link to post
Share on other sites

I took Doxy for 3 months. After the first month, my face started clearing. By the end of the period I had breakouts again. I am using Bactrim and it's wondeful

Share this post


Link to post
Share on other sites

It worked and cleared me up completely while I was on it. Only bad side effects was the stomach irritation. I went off of it after I finished 1 bottle, and the acne on my forehead still has not come back, but acne on my cheeks came back. I am am back on them again, and clearing me up again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×